I was diagnosed with B12 deficiency (blood level 197) 4 months ago. Lots of symptoms--dizziness, falling, confusion, difficulty swallowing, ears ringing.
I was told to take 1000mcg B12 by mouth. Over the first 3 weeks, my symptoms got considerably better. But on the 4th week, I suddenly developed severe anxiety, shaking, insomnia and muscle twitches. By reading here and elsewhere on the Internet, I realized this was due to potassium deficiency. Drinking lots of potassium water cleared up the symptoms.
However, whenever i take the B12 for more than a week, I develop the same symptoms of potassium deficiency. i have been eating a high potassium diet--lots of bananas, raisins, coconut water--but it hasn't prevent the reaction, and it is truly awful.
My doctor has never heard of this and doesn't know what I should do. He suggested taking a smaller dose of the B12 in hopes that it would not provoke the reaction.
Is the potassium reaction something I have to endure while taking the B12? Is there an effective way to prevent it? I have no idea how much potassium to use, and my doctor doesn't want me taking supplements.
Any help would be greatly appreciated.